Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

What causes dark and smelly stool? - Online Doctor Chats

Date : 25-Mar-2014
User rating for this question
Very Good Posted in: Digestion and Bowels
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2305 Questions
i have discomfort in pelvic area/stomach also recently found i have high iron in blood awaiting hymotalogy consult ..notice stools have become dark and smelly
also urine yellow getting scared reading cancer internet stuff
leaving on 6 week trip tomorrow to asia
Doctor:please give me a moment to read your query
Doctor:I have read your query
Doctor:It must be iron overload state
Doctor:this is not cancerous
Doctor:not to be alarmed about
Doctor:Please wait for your reports
Doctor:usually this would be just above the normal
Doctor:are you with me?
User:i have some difficulty sleeping getting into a position that my stomach not being pressed (i.e. try sleeping on my side) and knees not drawn up as discomfort more prevelvent
Doctor:all right
Doctor:My suggestion is that you try and sleep on your left lateral side at all times
Doctor:this will prevent any major discomfort to you and also major organ damage with the body
User:last night i took tynelo extra strength stomach issues were not their ..however i feel discomt again this am
Doctor:Can you describe the discomfort?
Doctor:Is it a pain or something like burning in the stomach?
User:ive had thought of going to emergency and cancelling my trip today but happy you feel its high iron related not canerous
Doctor:yes, it is unlikely to be cancerous
Doctor:there is no emergency to go to the ER
Doctor:You can wait until you get the reports
Doctor:Even then, it would be iron overload state and not cancer
Doctor:Be rest assured about this
Doctor:are you with me?
Doctor:are you done with the chat for now?
Doctor:it seems like you are not responding
Doctor:are you with me?
User:no not burning and not really a pain a sensenation /discomfort the past have had some bowel issues once a blockage .. where i required surgery by needles to unblock about 15 months ago however have flatuence regularly and regular mvements
User:sorry slow typer
Doctor:no problem
User:would this high iron ..have relation to stomach discomfort
Doctor:what you are experiencing seems to be unrelated to the past event
User:reasurring thanks
Doctor:you are welcome
User:and is there any over the counter stuff i should take with me on trip
Doctor:definitely, take tylenol for any kind of pains
Doctor:take antacids like omeprazole in case of indigestion and gastritis
User:ok thanks for info
Doctor:happy and safe journey
Doctor:please ask me any more queries that you may have
User:theres a liver condition related to high iron ...
User:i not a smoker or drinker or hepatatis carrier
Doctor:that is great to hear
User:i have hymotology appointment in april hopefully if problem enough time
Doctor:nothing to be alarmed about
Doctor:wait for the result and the appointment
User:am i able to print this chat
Doctor:meanwhile, keep your primary care doctor informed about this
User:show to my wife
Doctor:You can copy paste the text
Doctor:You can also take a print I suppose
Doctor:yes, please do discuss with your wife too
User:that I'm relieved
Doctor:You can save the page and print it
Doctor:yes, sure
Doctor:you can do that
Doctor:You will feel relieved as well
Doctor:Your wife would feel better too
User:ok thank you you can go while i figure out how to print
Doctor:thank you too
Doctor:wish you good health
Doctor:take care
Doctor:Bye for now
Doctor:How can I help you today?
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor